Alert archive / Washington / Gale Warnings in 2012

Gale Warning 28, NWS Seattle, WA

March 8, 2012

NWS Seattle, WA issued this gale warning at Mar 8, 2012, 7:20 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2012, 7:20 AM PST (15:20 UTC)
Expired
Mar 8, 2012, 1:00 PM PST
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WHUS76 KSEW 081520
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
720 AM PST THU MAR 8 2012

PZZ150-082330-
/O.UPG.KSEW.SI.Y.0011.000000T0000Z-120309T1400Z/
/O.NEW.KSEW.GL.W.0028.120308T1520Z-120308T2100Z/
/O.NEW.KSEW.SI.Y.0012.120308T2100Z-120309T1400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
720 AM PST THU MAR 8 2012

...GALE WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A SMALL
CRAFT ADVISORY FOR WINDS IS THEN IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 AM PST FRIDAY. 

* WIND...EAST AT 25 TO 35 KNOTS...EASING BELOW 20 KNOTS THIS
  AFTERNOON AND BECOMING SOUTHERLY. EXPECT SOUTH WINDS TO RISE
  AGAIN AT 15 TO 30 KNOTS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ130-082100-
/O.UPG.KSEW.SI.Y.0011.000000T0000Z-120308T2000Z/
/O.NEW.KSEW.GL.W.0028.120308T1520Z-120308T2100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
720 AM PST THU MAR 8 2012

...GALE WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. 

* WIND...EAST 25 TO 35 KNOTS...EASING BELOW 20 KNOTS THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-082330-
/O.CON.KSEW.SI.Y.0011.000000T0000Z-120309T1400Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
720 AM PST THU MAR 8 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM
PST FRIDAY...

* WIND...EASTERLY 15 TO 25 KNOTS...EASING AND BECOMING SOUTHERLY 
  THIS AFTERNOON. EXPECT WINDS TO RISE AGAIN TO SOUTHERLY AT 15 
  TO 30 KNOTS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
009 
WHUS76 KSEW 081706
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
906 AM PST THU MAR 8 2012

PZZ150-090115-
/O.CON.KSEW.GL.W.0028.000000T0000Z-120308T2100Z/
/O.CAN.KSEW.SI.Y.0012.120308T2100Z-120309T1400Z/
/O.NEW.KSEW.SC.Y.0936.120308T2100Z-120310T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
906 AM PST THU MAR 8 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM
PST FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM THIS
AFTERNOON. 

* WIND...EAST WIND 25 TO 35 KNOTS REMAINDER OF THIS MORNING. WIND
  BECOMING SOUTH 15 TO 25 KNOTS THIS AFTERNOON THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-090115-
/O.CAN.KSEW.SI.Y.0011.000000T0000Z-120309T1400Z/
/O.NEW.KSEW.SC.Y.0936.120308T1706Z-120310T0000Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
906 AM PST THU MAR 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. 

* WIND...EAST 15 TO 25 KNOTS...BECOMING SOUTH THIS AFTERNOON. WIND
  SPEED RISING TO 20 TO 30 KNOTS TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-090115-
/O.CON.KSEW.GL.W.0028.000000T0000Z-120308T2100Z/
/O.NEW.KSEW.SC.Y.0936.120308T2100Z-120310T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
906 AM PST THU MAR 8 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM
PST FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM THIS
AFTERNOON. 

* WIND...EAST 25 TO 35 KNOTS FOR THE REMAINDER OF THIS
  MORNING...THEN EASING BELOW 20 KNOTS THIS AFTERNOON. WIND
  BECOMING SOUTH THIS EVENING 20 TO 30 KNOTS.

* WAVES...WIND WAVES 4 TO 6 FEET FOR THE REMAINDER OF THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-173-176-090115-
/O.NEW.KSEW.SC.Y.0936.120308T2000Z-120310T0000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
906 AM PST THU MAR 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM PST FRIDAY.

* WIND AND WAVES...SOUTH WIND RISING TO 15 TO 25 KNOTS THIS
  AFTERNOON...THEN 20 TO 30 KNOTS TONIGHT AND FRIDAY. WIND WAVES
  BUILDING TO 3 TO 7 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>135-090115-
/O.NEW.KSEW.SC.Y.0936.120309T0300Z-120309T1700Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
906 AM PST THU MAR 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PST
FRIDAY. 

* WIND AND WAVES...SOUTH WIND RISING TO 15 TO 25 KNOTS TONIGHT.
  WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 8, 2:30 AM PST, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 8, 2:30 AM PST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 AM PST THU MAR 8 2012

.SYNOPSIS...HIGH PRESSURE WILL GIVE ANOTHER DRY AND WARMER DAY
TODAY. RAIN WILL RETURN FRIDAY OR FRIDAY NIGHT AS A COLD FRONT MOVES
ACROSS THE AREA. ANOTHER FRONT WILL MOVE ACROSS THE AREA LATER
SATURDAY. A DEEP UPPER LEVEL TROUGH WILL BRING COOL AND WET WEATHER
TO THE AREA SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...AN UPPER LEVEL RIDGE OVER THE AREA TODAY WILL SHIFT
INLAND TONIGHT. LOW LEVEL FLOW WILL BECOME OFFSHORE TODAY AND THE
AIR MASS WILL WARM...ALLOWING HIGHS TO WARM SEVERAL DEGREES COMPARED
TO WEDNESDAY.

CLOUDS FROM AN APPROACHING FRONTAL SYSTEM WILL BEGIN TO SPREAD INTO
THE AREA TONIGHT. THIS WILL GIVE MILDER OVERNIGHT LOWS COMPARED WITH
THE LAST TWO NIGHTS AND THERE MIGHT EVEN BE A LITTLE RAIN AFTER
MIDNIGHT AT THE NORTH COAST.

LATEST MODELS HAVE REVERSED TRENDS WITH THE FRIDAY FRONT A BIT
WEAKER AND SLOWER. RAIN AT THE COAST LOOKS CERTAIN BUT IT MIGHT BE A
MOSTLY DRY DAY OVER THE INTERIOR...ESPECIALLY FROM SEATTLE SOUTH.
THE FRONT WILL SLOWLY SHIFT INLAND AND WEAKEN FRIDAY NIGHT...ONLY TO
REPLACED BY ANOTHER FRONT MOVING ONSHORE ON SATURDAY.

IT LOOKS LIKE MOUNT BAKER COULD GET HEAVY SNOW FROM THE FRIDAY
FRONT...BETWEEN ROUGHLY 18Z FRIDAY AND 12Z SATURDAY. THE CENTRAL
CASCADES LOOK LIKE THEY WILL GET LESS SNOW. A WINTER STORM WATCH
WILL BE ISSUED FOR THE NORTH CASCADES TO COVER THIS. SCHNEIDER

.LONG TERM...MODELS START TO SHOW TIMING DIFFERENCES SATURDAY NIGHT
AND SUNDAY. THE GFS IS A BIT FASTER WITH A FRONT MOVING INLAND
SATURDAY NIGHT THEN A COOL AND SHOWERY UPPER LEVEL TROUGH SETTLING
OVER THE REGION SUNDAY AND SUNDAY NIGHT. THE ECMWF HAS THE SAME
GENERAL IDEA BUT IS A BIT SLOWER WITH THESE EVENTS. EITHER WAY...
THIS PERIOD LOOKS WET. BY SUNDAY NIGHT...THE AIR MASS WILL BE COLD
ENOUGH FOR THE HIGHER PARTS OF THE LOWLANDS TO BE FLIRTING WITH SNOW
AGAIN IN SCATTERED SHOWERS.

MONDAY THROUGH WEDNESDAY LOOKS CONTINUED COOL AND WET AS ADDITIONAL
FRONTS MOVE THROUGH BUT MODELS ARE CURRENTLY HAVING A HARD TIME
PINNING DOWN THE SPECIFICS. SCHNEIDER

&&

.HYDROLOGY...A FAIRLY WET FRONTAL SYSTEM IS FORECAST BY THE MODELS
MONDAY OR TUESDAY BUT DETAILS REMAIN UNCERTAIN. MODELS FORECAST A
PERIOD OF 850 MB SOUTHERLY WINDS 50-60 KNOTS INTO THE SOUTHERN
OLYMPICS DURING THIS TIME BUT SNOW LEVELS ARE EXPECTED TO REMAIN
FAIRLY LOW. ALL IN ALL...THIS IS NOT SHAPING UP TO BE A LIKELY FLOOD
PATTERN. FOR NOW...THE BEST CHANCE FOR FLOODING WITH THIS PATTERN
WOULD BE ON THE SKOKOMISH RIVER IN MASON COUNTY. OTHERWISE...THE
THREAT OF FLOODING DURING THE NEXT SEVEN DAYS IS LOW. SCHNEIDER

&&

.AVIATION...AN UPPER RIDGE WILL PREVAIL OVER THE REGION TODAY.
ANTICIPATE INCREASING WLY FLOW ALOFT. THE LOW LEVEL FLOW WILL BE
OFFSHORE. A DRY AIR MASS OVER THE AREA WILL RESULT IN VFR CONDITIONS
TODAY.

KSEA...EXPECT HIGH CLOUDS TO STREAM ACROSS THE AREA TODAY. NLY SFC
FLOW WILL BECOME ELY BY LATE MORNING...AND THEN VARIABLE THIS
AFTERNOON.

&&

.MARINE...A 1032 MB HIGH OVER THE GEORGIA STRAIT WILL MOVE INTO FAR
NORTHEAST WASHINGTON DURING THE DAY TODAY. NORTHERLY FLOW EARLY THIS
MORNING WILL BECOME EASTERLY. THE FLOW WILL BECOME SOUTHERLY TONIGHT
AS A WEAK COLD FRONT APPROACHES. THIS FRONT WILL MOVE ACROSS THE
AREA ON FRI. A STRONGER FRONTAL SYSTEM WILL IMPACT THE AREA ON
SATURDAY.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH NORTH CASCADES ABOVE 3500 FEET FRIDAY
     AFTERNOON AND FRIDAY NIGHT.
PZ...SMALL CRAFT ADVISORY NORTHERN COASTAL WATERS AND WEST ENTRANCE
     STRAIT OF JUAN DE FUCA.

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:36 AM PSTSmall Craft Advisory for WindsSEW7 hr
Mar 8, 3:25 AM PSTWinter Storm WatchSEW24 hr
Mar 8, 7:20 AM PSTSmall Craft Advisory for WindsSEW106 min
Mar 8, 9:06 AM PSTSmall Craft AdvisorySEW34 hr

Nearby

Gale Warnings in Washington, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.